Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 101, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 18, 2022, 12:11 AM CDT for 4 counties in Florida. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2022, 12:11 AM CDT (05:11 UTC)
- Expired
- Apr 18, 2022, 12:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Bay County, FL, Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 30 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 12:25 AM CDT | MARINE TSTM WIND 39 | Miramar Beach, FL | 39 MPH GUST MEASURED AT THE MIRAMAR BEACH WEATHERSTEM STATION. |
| Apr 18, 12:39 AM CDT | TSTM WND DMG | 1 Ene De Funiak Springs, FL | A LARGE TREE LIMB WAS DOWNED, RESULTING IN SIGNIFICANT ROOF DAMAGE TO A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.2 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642
WUUS52 KTAE 180511
SVRTAE
FLC005-059-131-133-180545-
/O.NEW.KTAE.SV.W.0101.220418T0511Z-220418T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1211 AM CDT Mon Apr 18 2022
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
West central Bay County in the Panhandle of Florida...
Walton County in the Panhandle of Florida...
Western Holmes County in the Panhandle of Florida...
Southwestern Washington County in the Panhandle of Florida...
* Until 1245 AM CDT.
* At 1210 AM CDT, severe thunderstorms were located along a line
extending from near Crestview to near Niceville to 6 miles south of
Destin, moving east at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Union,
Liberty, Freeport, Ponce De Leon, Pond Creek, Oakwood Hills,
Cluster Springs, Portland, Alpine Heights, Villa Tasso, Blue
Mountain Beach, Arrant Settlement, De Funiak Spring Airport,
Seaside, Rock Hill, Glendale and Pleasant Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3038 8633 3042 8631 3040 8623 3043 8625
3038 8617 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3048 8622 3046 8639
3089 8639 3095 8595 3054 8589 3018 8599
3022 8605 3030 8639 3040 8640
TIME...MOT...LOC 0510Z 270DEG 38KT 3075 8650 3055 8649 3030 8651
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
21-WDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 8:20 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 17, 8:20 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 920 PM EDT Sun Apr 17 2022 .UPDATE... SPC mesoanalysis shows the atmosphere over our area is pretty worked over from the strong to severe storms that rolled through this afternoon and evening. However, back to the west over southwestern Alabama, there area some rather impressive supercells that have shown capability of producing large hail. And even farther back to our northwest, another band of showers and thunderstorms is taking shape from about Birmingham, AL to Hattiesburg, MS. This will be the next round of weather as we head into the overnight. While CAPE is currently rather lackluster with a decent bit of CIN, bulk shear is still running about 40 knots over the western half of our area, decreasing farther east. Forecast soundings do show a possible uptick in instability late tonight as winds come back around out of the south ahead of the cold front. This combined with shear of 30-40 knots could help maintain storms as they enter our area. It's a bit questionable if these storms will be severe or not, and it's dependent on atmosphere recovery. However, there is at least enough of a chance to maintain the Marginal Risk of severe weather (level 1 of 5) overnight for our entire area. Gusty winds of 40-60 mph and some hail are possible in the strongest storms. The storms will move into southeast Alabama after midnight CT, then move southeastward across the rest of the area through the late night and early morning hours. The storms will gradually weaken as they move into southwest Georgia and the Florida Big Bend prior to daybreak. Remember to have multiple ways to receive warnings through the night. && .PREV DISCUSSION [741 PM EDT]... .NEAR TERM [Through Monday]... Showers and thunderstorms are expected again today through tonight ahead of a cold front that will begin to pass through the CWA late tonight into Monday morning. Some of these storms may be strong to Marginally (1 of 5) severe with the main threats being strong wind gusts and some hail. Most of the activity is expected to be along and north of I-10 later this afternoon. PoPs this afternoon and evening will range from around 45% along I-10 to nearly 60-70% in our SE AL counties and central GA counties. As the cold front approaches, our rain chances increase to about 80% for the GA counties and about 60% PoPs along I-10, with lesser chances in the SE Big Bend. Rain chances linger Monday morning but, a quick moving shortwave, along with the cold front will push out any remaining rain through the day, leading to clearing skies by Monday evening. Following the frontal passage, winds will begin to pick up from the northwest at around 10-15mph. Temperatures tonight will cool to the mid 60s and is expected to warm to the upper 70s to low 80s for the High on Monday. .SHORT TERM [Monday Night Through Tuesday Night]... The southeast US will remain in west to northwest upper flow with ridging upstream and remaining under the influence of the east coast trough. Surface high pressure will move from the upper Midwest to the central Appalachians, keeping a cool northerly component to the surface winds. Cold front will be well east with a cool and dry airmass filtering in from the north. Highs will be in the 70s Tuesday with lows in the upper 40s to 50s, which will be short lived heading into the long term. .LONG TERM [Wednesday Through Sunday]... Another cold front makes a run at the southeast US Wednesday into Thursday but stalls and moves up and over strengthening upper ridging setting up over the south and Gulf of Mexico. Easterly surface flow around high pressure to the north becomes southeasterly towards the weekend which will help increase moisture advection off the Gulf. As the upper ridge sets up and thickness values increase, highs reaching 90 is a distinct possibility this weekend with little chances for rainfall. .AVIATION... [Through 00Z Tuesday] A line of showers and thunderstorms stretches from near VLD to TLH back to near ECP, moving E/SE. Some of these storms could contain hail and gusty winds of 30-40 kt. Some leftover showers remain back near ABY and DHN. Another round of showers and storms will move into the area overnight, arriving around DHN, ECP, and ABY around 05-07z, progressing southeastward again through TLH and VLD late tonight prior to 12z. Cigs at DHN may lower to IFR, but most other sites will see low-end MVFR cigs through the overnight. Cigs will begin rising late Monday morning over from west to east with VFR conditions expected by the afternoon. .MARINE... A cold front will move across the Gulf Waters Monday bringing with it a chance for thunderstorms and stronger winds and seas. Exercise caution is expected in waters west of Mexico Beach Monday afternoon then advisory conditions through all waters Monday night and early Tuesday. Winds and seas will remain elevated through the end of the work week as high pressure creates a strong pressure gradient over the northeast Gulf. Caution to advisory conditions can be expected through Friday. .FIRE WEATHER... Showers and thunderstorms look to be contained mainly along and north of I-10 today through tonight. Tonight, precip chances become more widespread, though rainfall totals remain light (generally around 0.5" or less). Tomorrow, dispersion values are forecast to be high and generally above 75 for much of the afternoon. Transwinds will increase from the northwest tomorrow afternoon to 15-20kts. Precip chances look to decrease rapidly through the morning and into the afternoon. .HYDROLOGY... An inch or less of rainfall is expected through Monday, the heavier side of this range will fall in southeast Alabama and southern Georgia, before the cold front swings through taking the rain chances with it. There is a marginal risk for excessive rainfall today in those same areas so isolated higher amounts cannot be ruled out. Beyond Monday, no meaningful rainfall is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 67 83 53 76 49 / 70 40 0 0 0 Panama City 67 80 55 75 54 / 60 30 0 0 0 Dothan 63 76 49 72 46 / 70 20 0 0 0 Albany 64 79 50 72 46 / 60 30 0 0 0 Valdosta 67 81 53 73 48 / 70 50 0 0 0 Cross City 67 81 55 77 50 / 40 30 0 0 0 Apalachicola 67 79 56 75 56 / 50 30 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...Young NEAR TERM...Montgomery SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Young MARINE...Scholl FIRE WEATHER...Montgomery HYDROLOGY...Scholl
In the hours before
Local storm report, Apr 17, 6:46 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
746 PM EDT SUN APR 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND GST TALLAHASSEE INTERNATION 30.40N 84.35W
04/17/2022 M39 MPH LEON FL ASOS
ASOS STATION KTLH TALLAHASSEE INTERNATIONAL
AIRPORT.
&&Local storm report, Apr 17, 6:57 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
757 PM EDT SUN APR 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG 1 S FOREST MEADOWS PARK 30.52N 84.28W
04/17/2022 LEON FL EMERGENCY MNGR
TREE DOWN ON NORTH MERIDIAN ROAD SOUTH OF
MACLAY ROAD.
&&Local storm report, Apr 17, 7:37 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
837 PM EDT SUN APR 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG HEADLAND 31.35N 85.35W
04/17/2022 HENRY AL UTILITY COMPANY
TREE DOWN CAUSING POWER OUTAGES NEAR
HEADLAND.
&&Local storm report, Apr 17, 8:00 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 PM EDT SUN APR 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 3 NE MOUNT PLEASANT 30.69N 84.65W
04/17/2022 GADSDEN FL 911 CALL CENTER
TREE DOWN IN THE 3400 BLOCK OF HUTCHINSON
FERRY ROAD. TIME ESTIMATED BY RADAR.
&&Local storm report, Apr 17, 8:07 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 PM EDT SUN APR 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 1 N WAKULLA 30.25N 84.23W
04/17/2022 WAKULLA FL UTILITY COMPANY
FALLEN TREES OR LIMBS RESULTED IN A POWER
OUTAGE NEAR SAVANNAH ROAD AND WOODVILLE
HIGHWAY.
&&Special weather statement, Apr 18, 12:02 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1202 AM CDT Mon Apr 18 2022
ALZ068-FLZ007-009-180530-
Geneva AL-Holmes FL-North Walton FL-
1202 AM CDT Mon Apr 18 2022
...A strong thunderstorm will impact portions of southwestern Geneva,
northwestern Walton and western Holmes Counties through 1230 AM
CDT...
At 1202 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Florala, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
De Funiak Springs, Union, Liberty, Ponce De Leon, Cluster Springs,
Gaskin, Cerrogordo, Darlington, Arrant Settlement, Glendale, Center
Ridge, Hickory Hill, New Harmony, Piney Grove, Caney Creek, Gordon,
Fox Hill, Leonia, Sand Hill and Barker Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3098 8626 3100 8621 3099 8619 3100 8619
3107 8596 3089 8585 3071 8593 3080 8630
TIME...MOT...LOC 0502Z 275DEG 29KT 3088 8621
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 11:51 PM CDT | Special Marine Warning | TAE | 84 min | |
| Apr 18, 12:02 AM CDT | Special Weather Statement | TAE | Holmes | 28 min |
| Apr 18, 12:40 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 65 min |
| Apr 18, 1:16 AM CDT | Special Marine Warning | TAE | 89 min | |
| Apr 18, 1:41 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf, Liberty, Wakulla | 64 min |
| Apr 18, 2:00 AM CDT | Small Craft Advisory | TAE | 35 hr | |
| Apr 18, 2:08 AM CDT | Special Weather Statement | TAE | Gadsden | 52 min |
| Apr 18, 2:45 AM CDT | Special Marine Warning | TAE | 90 min | |
| Apr 18, 2:52 AM CDT | Special Weather Statement | TAE | Jefferson, Leon, Wakulla | 38 min |
| Apr 18, 11:12 AM CDT | Rip Current Statement | TAE | Gulf | 17 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.